The Annals of Statistics
- Ann. Statist.
- Volume 46, Number 3 (2018), 1167-1196.
Asymptotic distribution-free tests for semiparametric regressions with dependent data
This article proposes a new general methodology for constructing nonparametric and semiparametric Asymptotically Distribution-Free (ADF) tests for semiparametric hypotheses in regression models for possibly dependent data coming from a strictly stationary process. Classical tests based on the difference between the estimated distributions of the restricted and unrestricted regression errors are not ADF. In this article, we introduce a novel transformation of this difference that leads to ADF tests with well-known critical values. The general methodology is illustrated with applications to testing for parametric models against nonparametric or semiparametric alternatives, and semiparametric constrained mean–variance models. Several Monte Carlo studies and an empirical application show that the finite sample performance of the proposed tests is satisfactory in moderate sample sizes.
Ann. Statist., Volume 46, Number 3 (2018), 1167-1196.
Received: July 2016
Revised: February 2017
First available in Project Euclid: 3 May 2018
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Escanciano, Juan Carlos; Pardo-Fernández, Juan Carlos; Van Keilegom, Ingrid. Asymptotic distribution-free tests for semiparametric regressions with dependent data. Ann. Statist. 46 (2018), no. 3, 1167--1196. doi:10.1214/17-AOS1581. https://projecteuclid.org/euclid.aos/1525313079
- Supplement to “Asymptotic distribution-free tests for semiparametric regressions with dependent data”. The supplement contains further Monte Carlo simulations and the proofs of some asymptotic results.